Alert archive / Oklahoma / Special Weather Statements in 2012
Special Weather Statement, NWS Tulsa, OK
NWS Tulsa, OK issued this special weather statement at Aug 9, 2012, 4:41 PM CDT for Choctaw County, Oklahoma. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 9, 2012, 4:41 PM CDT (21:41 UTC)
- Expired
- Aug 9, 2012, 5:15 PM CDT
- In force
- 34 min
- Issued by
- NWS Tulsa, OK
County Choctaw County, OK
The radar
The Western Arkansas radar (KSRX), 200 km from the middle of the area, began a volume at 21:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 9.7 hours before the alert went out and 185 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 744 J/kg
- Mixed-layer CIN
- -194 J/kg
- Mixed-layer LCL
- 1351 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 75 m²/s²
- 0-3 km storm-relative helicity
- 145 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.9
The text
As transmitted, in the capitals the NWS used until 2016.
194
WWUS84 KTSA 092141
SPSTSA
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
441 PM CDT THU AUG 9 2012
OKZ053-092215-
CHOCTAW OK-
441 PM CDT THU AUG 9 2012
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 515 PM CDT
FOR THE FOLLOWING COUNTY...
IN SOUTHEAST OKLAHOMA
SOUTHWESTERN CHOCTAW
AT 441 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 4 MILES NORTHWEST
OF BOSWELL...MOVING SOUTHEAST AT 10 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...BOSWELL AND UNGER.
THIS ADVISORY REPLACES THE WARNING THAT WAS IN EFFECT FOR WESTERN
CHOCTAW COUNTY.
THIS STORM WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH.
RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE SIGNIFICANT
WEATHER ADVISORY IS UPGRADED TO A WARNING.
LAT...LON 3388 9586 3391 9589 3392 9592 3394 9594
3413 9594 3413 9585 3393 9559 3390 9563
3390 9567 3388 9570 3389 9575 3386 9577
3386 9581
TIME...MOT...LOC 2141Z 321DEG 8KT 3406 9592
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this special weather statement went out at Aug 9, 3:41 PM CDT, 1 hour earlier.
Area forecast discussion, Aug 9, 3:41 PM CDT, 1 hour before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OK 341 PM CDT THU AUG 9 2012 .DISCUSSION... FRONT HAS PUSHED INTO FAR SOUTHEAST OK AND THROUGH MUCH OF WESTERN ARKANSAS CURRENTLY...WITH ISOLATED CONVECTION POSSIBLE THROUGH THE REMAINDER OF THE AFTERNOON ALONG AND AHEAD OF THE BOUNDARY. DOWNBURST POTENTIAL WILL CONTINUE GIVEN THE LARGE T/TD SPREADS. A NICE COOL OFF IS EXPECTED TONIGHT GIVEN POST FRONTAL DRYING AND LIGHT WINDS...WITH HIGHS ON FRIDAY NEAR SEASONAL NORMS. SURFACE HIGH SLIDES EAST ON SATURDAY WITH TEMPS WARMING...WITH THE NEXT FRONTAL BOUNDARY APPROACHING NE OK SUNDAY AFTERNOON. TEMPS JUST AHEAD OF THE FRONT COULD GO SOARING ESPECIALLY ACROSS THE DRIEST AREAS OF NORTHERN OK AS SUGGESTED BY THE NAM SFC TEMPS. A RESPECTABLE WAVE ALOFT WILL ACCOMPANY THE FRONT...AND IS LIKELY TO SUPPORT AT LEAST ISOLATED CONVECTION ALONG THE BOUNDARY SUNDAY AFTERNOON AND EVENING WITH STORMS AGAIN HAVING DOWNBURST POTENTIAL. THE UPPER RIDGE WILL DEVELOP EASTWARD BY EARLY NEXT WEEK BUT ALSO LOOKS TO REMAIN SUPPRESSED LARGELY TO OUR SOUTH. WHILE TEMPS ARE LIKELY TO WARM ABOVE NORMAL...THEY ARE NOT EXPECTED TO REACH LEVELS RECENTLY SEEN. ADDITIONALLY...A FRONTAL ZONE LOOKS TO REMAIN JUST NORTH OF THE AREA WITH GOOD PUSH SOUTHWARD INTO THE REGION BY LATE NEXT WEEK. THE TIMING OF THIS FRONT HAS WAFFLED A BIT IN RECENT DATA...HOWEVER THE SIGNAL HAS REMAINED ALONG WITH POTENTIAL FOR HIGHER RAIN CHANCES AND COOLER TEMPS JUST BEYOND THIS FORECAST RANGE. && .PRELIMINARY POINT TEMPS/POPS... TUL 65 93 61 96 / 0 10 0 0 FSM 69 93 64 93 / 10 10 0 0 MLC 69 90 63 93 / 10 0 0 0 BVO 63 92 57 95 / 0 10 0 0 FYV 61 87 56 90 / 10 10 0 0 BYV 63 85 58 87 / 10 10 0 0 MKO 66 94 60 95 / 0 10 0 0 MIO 65 88 60 92 / 0 10 0 0 F10 67 94 63 97 / 0 0 0 0 HHW 70 96 66 95 / 10 0 0 0 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...NONE. AR...NONE. && LONG TERM....07
Hazardous weather outlook, Aug 9, 1:00 PM CDT, 3 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
100 PM CDT THU AUG 9 2012
ARZ001-002-010-011-019-020-029-OKZ049-053>076-101000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
100 PM CDT THU AUG 9 2012
...ELEVATED RAPID FIRE SPREAD POTENTIAL THROUGH EARLY EVENING...
THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
SEVERE THUNDERSTORM.
RISK...LIMITED.
AREA...FAR SOUTHEAST OKLAHOMA AND PORTIONS OF NORTHWEST
ARKANSAS.
ONSET...THIS AFTERNOON.
DANGEROUS HEAT.
RISK...LIMITED.
AREA...SOUTHEAST OKLAHOMA AND WEST CENTRAL ARKANSAS.
ONSET...THIS AFTERNOON.
FIRE WEATHER DANGER.
RISK...ELEVATED.
AREA...EASTERN OKLAHOMA AND FAR NORTHWEST ARKANSAS.
ONSET...ONGOING.
DISCUSSION...
AN ELEVATED RAPID FIRE SPREAD THREAT WILL EXIST THROUGH THE REST
OF THE AFTERNOON AND INTO EARLY EVENING...AS WINDS SHIFT TO THE
NORTH AND INCREASE IN GUSTINESS BEHIND A COLD FRONT PUSHING
THROUGH THE AREA. AFTERNOON RELATIVE HUMIDITIES WILL BE IN THE 20
TO 25 PERCENT RANGE...WITH WIND GUSTS TO 25 MPH LIKELY. THE WORST
FIRE WEATHER PARAMETERS WILL ALSO BE LOCATED ACROSS AREAS OF
EASTERN OKLAHOMA THAT HAVE NOT SEEN AS MUCH RAIN THE PAST FEW
DAYS...ALSO CONTRIBUTING TO THE OVERALL THREAT. THE FIRE SPREAD
POTENTIAL WILL DECREASE AFTER SUNSET AS WIND GUSTS SUBSIDE AND
HUMIDITIES RISE.
ISOLATED THUNDERSTORMS MAY DEVELOP THIS AFTERNOON ACROSS PARTS OF
FAR SOUTHEAST OKLAHOMA AND A SMALL PORTION OF NORTHWEST ARKANSAS.
COVERAGE SHOULD NOT BE AS GREAT AS THE LAST COUPLE OF DAYS...BUT
ANY STORMS THAT DEVELOP WILL STILL BE CAPABLE OF PRODUCING
DAMAGING DOWNBURST WINDS.
SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
LOCAL SPOTTER ACTIVATION MAY BE REQUIRED.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
FRIDAY AND SATURDAY...VERY HIGH FIRE WEATHER POTENTIAL.
SUNDAY...THUNDERSTORM POTENTIAL...VERY HIGH FIRE WEATHER POTENTIAL.
MONDAY...THUNDERSTORM POTENTIAL.
TUESDAY...VERY HIGH FIRE WEATHER POTENTIAL.
WEDNESDAY...THUNDERSTORM POTENTIAL...VERY HIGH FIRE WEATHER POTENTIAL.
EXTENDED DISCUSSION...
THE UPPER LEVEL PATTERN WILL RESULT IN BREEZY CONDITIONS FOR MOST
OF THE NEXT SEVEN DAYS. WITH HOT TEMPERATURES AND LOW RELATIVE
HUMIDITY...THERE WILL BE AT LEAST A LIMITED THREAT OF RAPID FIRE
SPREAD FOR MOST OF THE PERIOD...WITH FRIDAY BEING THE WORST DAY OF
THE NEXT FEW.
THUNDERSTORM CHANCES WILL INCREASE ON SUNDAY AND MONDAY...AS
ANOTHER WEAK COLD FRONT MOVES INTO THE AREA. TOWARD MID
WEEK...GULF MOISTURE IS EXPECTED TO INCREASE OVER THE AREA...BRINGING
AT LEAST A CHANCE OF RAIN ON WEDNESDAY.
WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.In the hours before
Local storm report, Aug 9, 10:54 AM CDT, 5 hours 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1054 AM CDT THU AUG 09 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0245 PM TSTM WND DMG 6 SW COOKSON 35.65N 95.00W
08/08/2012 CHEROKEE OK PUBLIC
BOAT DOCK FLIPPED AT SNAKE CREEK MARINA. FLOATING STAGE
DAMAGED WITH TWISTED METAL FRAMING. 3 PONTOON BOATS
OVERTURNED. NUMEROUS LARGE TREES DOWN.
&&
JBMLocal storm report, Aug 9, 11:15 AM CDT, 5 hours 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1115 AM CDT THU AUG 09 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0510 PM TSTM WND DMG WELCH 36.87N 95.10W
08/08/2012 CRAIG OK PUBLIC
TREES SNAPPED OFF AND MARBLE SIZE HAIL.
&&
GEWLocal storm report, Aug 9, 11:30 AM CDT, 5 hours 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1130 AM CDT THU AUG 09 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0803 PM TSTM WND DMG BOSWELL 34.03N 95.87W
08/08/2012 CHOCTAW OK POST OFFICE
POWER LINES DOWN IN DOWNTOWN BOSWELL. TIME ESTIMATED BY
RADAR.
&&
LACYLocal storm report, Aug 9, 11:46 AM CDT, 4 hours 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1146 AM CDT THU AUG 09 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0159 PM TSTM WND DMG 4 SE BLANCO 34.71N 95.72W
08/08/2012 PITTSBURG OK POST OFFICE
3-4 INCH DIAMETER TREE LIMBS DOWN. TIME IS RADAR
ESTIMATED.
0542 PM TSTM WND DMG 4 W MCALESTER 34.93N 95.84W
08/08/2012 PITTSBURG OK EMERGENCY MNGR
POWER LINES DOWN AT HIGHWAY 270 JUST WEST OF THE INDIAN
NATIONS TURNPIKE.
0550 PM TSTM WND DMG MCALESTER 34.93N 95.77W
08/08/2012 PITTSBURG OK EMERGENCY MNGR
METAL CARPORT BLOWN ONTO HIGHWAY 69 BYPASS.
0550 PM TSTM WND DMG MCALESTER 34.93N 95.77W
08/08/2012 PITTSBURG OK LAW ENFORCEMENT
TREES AND TREE LIMBS DOWN. TIME ESTIMATED BY RADAR.
0630 PM TSTM WND DMG 1 SE PITTSBURG 34.70N 95.84W
08/08/2012 PITTSBURG OK POST OFFICE
ESTIMATED WIND SPEEDS OF 60 MPH BLEW TRAMPOLINE FROM YARD
INTO PASTURE. TIME IS RADAR ESTIMATED.
&&
DMJLocal storm report, Aug 9, 12:09 PM CDT, 4 hours 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1209 PM CDT THU AUG 09 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0310 PM TSTM WND DMG MUSE 34.67N 94.76W
08/08/2012 LE FLORE OK POST OFFICE
TREES DOWNED..ESTIMATED 60 MPH WIND.
&&
GEWSpecial weather statement, Aug 9, 4:41 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
441 PM CDT THU AUG 9 2012
OKZ053-092215-
CHOCTAW OK-
441 PM CDT THU AUG 9 2012
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 515 PM CDT
FOR THE FOLLOWING COUNTY...
IN SOUTHEAST OKLAHOMA
SOUTHWESTERN CHOCTAW
AT 441 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 4 MILES NORTHWEST
OF BOSWELL...MOVING SOUTHEAST AT 10 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...BOSWELL AND UNGER.
THIS ADVISORY REPLACES THE WARNING THAT WAS IN EFFECT FOR WESTERN
CHOCTAW COUNTY.
THIS STORM WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH.
RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE SIGNIFICANT
WEATHER ADVISORY IS UPGRADED TO A WARNING.
LAT...LON 3388 9586 3391 9589 3392 9592 3394 9594
3413 9594 3413 9585 3393 9559 3390 9563
3390 9567 3388 9570 3389 9575 3386 9577
3386 9581
TIME...MOT...LOC 2141Z 321DEG 8KT 3406 9592The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 8, 7:22 PM CDT | Special Weather Statement | TSA | Creek | 23 min |
| Aug 8, 7:24 PM CDT | Special Weather Statement | TSA | Mayes | 36 min |
| Aug 8, 7:42 PM CDT | Special Weather Statement | TSA | Creek | 33 min |
| Aug 8, 7:46 PM CDT | Special Weather Statement | TSA | Choctaw | 44 min |
| Aug 8, 8:02 PM CDT | Severe Thunderstorm Warning | TSA | Choctaw, Pushmataha | 58 min |
| Aug 8, 9:56 PM CDT | Special Weather Statement | TSA | Rogers | 34 min |
| Aug 9, 3:50 PM CDT | Severe Thunderstorm Warning | TSA | Choctaw | 55 min |
Nearby
Special Weather Statements in Oklahoma, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.